MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-GM2
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The olympus endoscopy support specialist (ess) became aware during an in-service appointment at the user facility, that the customer did not leak test their scopes, did not do the initial soak of the scope in detergent solution, did not use the correct brushes to brush the channels, used a pistol to flush the channels, and did not use a flushing pump or the suction cleaning adapter tubing for detergent, water or air.Also, the customer did not wipe the scope down and let it soak in detergent solution after suctioning detergent through the channels.There have been no reports of patient injury or infection due to the event.
 
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.The subject device was not returned to olympus for evaluation as there was no report of non-conformity of the device.During the onsite visit, the ess performed in-service on a scope for the sterilization processing department staff, and provided instruction on the cleaning, disinfection, and sterilization (cds) processes per the olympus instructions for use (ifu) for endoscope reprocessing.Recommended staff follow all validated reprocessing steps that are listed in the olympus manual/ifu.Recommended customer leak test the scope after each use.Recommended customer perform the initial soak of the scope in detergent solution.Recommended customer use the correct brushes during reprocessing.Gave customer part numbers of brushes to order.Recommended customer use the suction cleaning adapter to suction the channels with detergent, water and air.Recommended customer wipe the scope down and soak in detergent after suction the channels with detergent.Based on the results of the legal manufacturer¿s investigation, there was a lack of equipment handling and cds training for the user facility staff in accordance with the ifu.However, a definitive root cause could not be determined.The ifu (reprocessing manual) warns against insufficient reprocessing with the following content: 1.4 precautions: an insufficiently cleaned, disinfected or sterilized endoscope and/or accessories may pose an infection control risk to the patients and/or operators who contact them.Chapter 4 reprocessing workflow for endoscopes and accessories, 4.2 workflow for manually cleaning and disinfecting endoscopes and accessories describes the conduct of leak tests and manual cleaning processes.5.5 manually cleaning the endoscope and accessories describes the necessary brushes and brushing methods.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15565144
Report Number9610595-2022-02724
Device Sequence Number16890163
Product Code EOQ
UDI-Device Identifier04953170407208
UDI-Public04953170407208
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-GM2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Initial Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown